MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381812
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
Blood sampling was performed as clinically indicated.A peripheral intravenous catheter (pivc) was inserted by the nurse.No blood return was observed following insertion.The pivc was then removed, and inspection revealed that the soft cannula had split.The split cannula was identified as the cause of the absence of blood return.Immediate actions taken: the pivc was removed immediately upon noting the absence of blood return.The damaged cannula was inspected and retained for documentation.Patient condition was assessed; no immediate complications were observed.Patient outcome: no immediate adverse physiological response noted at the time of the event.05-feb-2026 - received an email response from complainant for information requested.1.Is there any serious injury happened to patient? it was mentioned in pir was unknown.2.Are there any potential erroneous results? it was mentioned in pir was unknown.3.What course of treatment changed due to event? it was mentioned in pir was unknown.4.What medical int.Other than first aid taken due to event? it was mentioned in pir was unknown.5.What safety issue taken due to event? it was mentioned in pir was unknown.6.Kindly provide the sample tracking details.7.Kindly provide the event occurrence date regarding items 1 to 4, the answers are no ¿ none of these situations occurred.For item 5, there was no blood return, so the procedure was stopped immediately, and a new, unused device was used to complete the remaining steps.The event occurred on february 2.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Investigation results: root cause couldn't be determined due to unavailability of sample information.A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of catheter broke/separated after placement with lot #5142871 regarding item #381812.No quality issues or process deviations were found.A review of the applicable risk documents indicate that the potential risk of the reported event was assessed appropriately in the risk management documentation.
 
Event or Problem Description
No additional information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24283817
Report Number1710034-2026-00115
Device Sequence Number21314087
Product Code FOZ
UDI-Device Identifier00382903818129
UDI-Public(01)00382903818129(11)250722(17)280430(10)5142871
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381812
Device Lot Number5142871
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown